MAUDE Adverse Event Report: MEDINOL LTD. ELUNIR¿ RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM; CORONARY DRUG-ELUTING STENT

MEDINOL LTD. ELUNIR¿ RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM; CORONARY DRUG-ELUTING STENT
Model Number 4.0X20
Medical Device Problem Codes Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The dhr was reviewed: all manufacturing and release test documentation is present and meets the requirements.Crimping, crossing profile, and securement measurements are all in compliance with the product requirements.All the released systems met specifications.
 
Event or Problem Description
Initial complaint, received on june 19, 2018: the physician was using an elunir through calcific anatomy and the stent scrapped off the balloon prematurely.The physician was able to find the stent in the patients artery, blew up a small balloon to catch it, and pulled it into the guide catheter where he snared it and brought it out of the patient.There was no lasting harm to the patient.Additional information, received on june 20, 2018: the target site was proximal rca.The target vessel was calcified and tortuous and the stenosis percentage was:60%+.The access site was radial.The sheath used was 6f, terumo pinnacle.The used guide catheter size was 6f the stent was not manipulated during the prep and performed per the ifu, however, the physician instructed the technician to pull negative on the balloon prior to inserting into the sheath.It didn't cross.The stent was removed and then pulled negative again.This happened 3 times.On (b)(6) time they realized the stent wasn't on the balloon.There was no difficulty experienced in prepping the device.The stent was properly mounted on the system when inspected prior to use.There were no kinks or other damages noted prior to inserting the product into the patient.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.The catheter did not have acute bend.There was excessive force used during the procedure in order to cross the lesion, which was unsuccessful, 3 times.The balloon was not inflated.It didn't reach the lesion.Another balloon was inserted to the dislodged stent, inflated to catch the stent, retracted back to sheath, snared it and pulled it out of the sheath.There was no patient injury and his current status is ok.Procedural cd/angiogram is not available for manufacturer review.
 
Event or Problem Description
Description of initial complaint, as received on june 19, 2018: the physician was using an elunir through calcific anatomy and the stent scrapped off the balloon prematurely.The physician was able to find the stent in the patients artery, blew up a small balloon to catch it, and pulled it into the guide catheter where he snared it and brought it out of the patient.There was no lasting harm to the patient.Additional information was received: on (b)(6) 2018: - the device was prepped but the doctor instructed the tech to pull negative on the balloon prior to inserting into sheath.It didn't cross.Stent was removed, pulled negative again.This happened 3 times.The 4th time they realized the stent wasn't on the balloon.- there was no difficulty experienced in prepping the device.- the target lesion was proximal rca.The lesion was calcified and tortuous with more than 60% stenosis.- during prep, the stent was not manipulated.- the stent was properly mounted on the system when inspected prior to use.- the sheath that was used- terumo pinnacle, 6f.- the guidewire that was used is unknown.- the size of the guide catheter used is 6f.- there were no kinks or other damages noted prior to inserting the product into the patient.- there was no resistance/friction while inserting the balloon through the rotating hemostatic valve.- there was no resistance/friction while inserting the balloon through the guide catheter.- the catheter has not been in an acute bend.- there was excessive force used to cross the lesion which was unsuccessful, 3 times.- the access site was radial.- the balloon never inflated.They didn't reach the lesion.- the procedure completed by inserting another balloon to the dislodged stent, they inflated the balloon to catch the stent, retracted back to sheath, snared it and pulled it out of the sheath.- the current status of patient is ok.- there was no injury to the patient.- the angiogram is not exportable.- the product will be returned.On (b)(6) 2018: - the stent stripped off the balloon catheter prior to deployment.The physician doesn't blame the device.He says he felt friction when removing the catheter but assumed it was something else and the stent stripped.They snared it.- the use of negative pressure is physician habit.It was done one time, stent wouldn't cross tortious curve in rca.Retracted, pulled negative, then again, and again.- the negative pressure wasn't used inside the patient.- the use of negative pressure help to further deflate balloon, perhaps get a lower profile.Done often on tight lesions with ptca, not recommended usually for stents as it can loosen the stent.- the delivery system did not cross the lesion.- cordis representative think that the dislodged stent was found just past the guide catheter.They inflated a balloon within the dislodged stent, brought it back through the catheter, lost it in the axillary or closer to radial sheath, then went in and snared it from there.- the physician used force to attempt to cross lesion but it would not cross.On (b)(6) 2018: - it is not certain if the physician release back to neutral pressure (after pulling of negative pressure) prior to insertion into patient body.The trigger for this follow-up mdr was the arrival of product for analysis on august 05, 2018.The device analysis report dated august 19, 2018 is attached.
 
Additional Manufacturer Narrative
Device analysis report (august 19, 2018): see attached.The returned product was received at the r&d lab on aug 7, 2018.Whereas only the stent was returned, and the stent could not be weighed (due to the entanglement with the snare) however visual inspection after manipulation of a partial region of the stent allowed to determine the number of cells as 8 on the stent circumference.The stent was returned without the delivery system.It was reported that the customer performed ".Negative pressure multiple times" which could be detrimental to stent securement.However, no evidence-based conclusions can be derived from this investigation.Consultation with medinol's interventional cardiologist dr.(b)(6) m.D, m.Sc.Interventional cardiology unit, (b)(6) medical center, in (b)(6), israel.Dated august 23, 2018, via e-mail: - the stent was under negative pressure multiple times, each time it failed to cross the lesion.Not clear to me if returned to neutral pressure inside the body, though there is mention that negative pressure was not used inside the body - the stent was removed from the body and reinserted multiple times, probably 4 times.- this stent system was battered multiple times, even the physician wasn't surprised it dislodged, he handled the dislodgement expertly.Ifu review (august 28, 2018): according to additional information received on jun.19, 2018 and jul.12, 2018, "stent was removed, pulled negative again.This happened 3 times." this is a violation of section 5.11.2 of ifu: 5.11.2: an unexpanded stent may be retracted into the guiding catheter one time only.An unexpanded stent should not be reintroduced into the artery once it has been pulled back into the guiding catheter.Subsequent movement in and out through the distal end of the guiding catheter should not be performed, as the stent may be damaged when retracting the undeployed stent back into the guiding catheter.Final report (august 28, 2018): overall conclusions: 1.The review of the dhr (device history record) indicates that the product was supplied meeting specifications.2.No conclusions can be derived from the device analysis investigation, as the stent was returned without the delivery system and the stent was substantially deformed, one edge of the stent was entangled with what appears to be the distal part of the snare.3.'failure to cross' is a known procedural occurrence that is commonly related to patient anatomy, lesion disposition/composition, operator technique, ancillary equipment and appropriate device selection.These issues were likely factors in this event which involved a tortious curve in rca, the lesion was calcified and tortuous with more than 60% stenosis.4.There was violation from ifu as described above.5.There was no injury to patient.- attachment: [(b)(4)_device analysis report.Pdf].

Brand Name
ELUNIR¿ RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDINOL LTD.
beck tech bldg
8 hartom st.
jerusalem, 97775 08
IS  9777508
MDR Report Key7681019
Report Number3003084171-2018-00030
Device Sequence Number1398947
Product Code NIQ
UDI-Device Identifier07290107013901
UDI-Public07290107013901
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P170008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number4.0X20
Device Catalogue NumberLUN400R20US
Device Lot NumberLNRUS00099
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2018
Supplement Date Received by Manufacturer08/05/2018
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date08/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;